"My experience has left me devastated and greatly..."
About: Cheltenham General Hospital Cheltenham General Hospital Cheltenham GL53 7AN
Posted by J Turl
What I liked
I was treated with TAC chemo for breast cancer starting in September 2010. Nineteen months on I have been left looking like a 70 year old bald man and I have been diagnosed with CIPA- chemo induced permanent alopecia. Before commencing treatment I was reassured that my hair would return. The information sheet given to me also stated that my hair would However this is clearly not the case. I was initially told that it could not be the chemo as drug companies are sent a yellow card if there is an adverse reaction. I have had an adverse reaction and yet no report has been sent! How can we be sure of the true rate of incidence if the drug companies have not been informed. Oncology had the opportunity to leave me in a position wher I had a better quality of life by providing Interlace therapy however funding has been refused. Before having tac chemo please ensure that you research the inpact of this fully as you are unlikely to be told the complete truth
What could be improved
Patients should be informed of this side effect prior to treartment. For a woman this side effect is devastating and has a detrimental impact on quality of life.
Interlace therapy should be provided as a matter of course. Oncology have yet to provide a satisfactory outcome to my treatment. It is a job half done.